MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W.L. GORE & ASSOCIATES GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Catalog Number H060040A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Occlusion (1984); Seroma (2069)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The investigation is ongoing.
 
Event or Problem Description
The following was reported to gore from the hospital purchasing supervisor: a patient had a 6mm gore propaten vascular graft placed on (b)(6) 2018 in the forearm.Venous stenosis was noted at the graft-vein anastomosis approximately 2 months post op.At that time the doctor observed the area around the graft bubbled with serous fluid.The doctor reported there was no obvious sign of infection.The doctor plugged the arterial limb to thrombose the graft.Graft removal is planned.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: histopathological examination of the returned device section was performed.The device fragment had been transected at both poles prior to arrival at w.L.Gore and associates.The ablumen was generally devoid of tissue except for a thin layer of tan to white tissue and several areas that were tan-brown in color.There were several punctures, as well as, two lacerations noted during the gross exam.The lumen of the device was patent and was lined with a thin layer of tan to white tissue.There were five specimens of tissue free from the device fragment.There was a general paucity of tissue attached to the device.Therefore, a histopathological examination of the tissue could not be performed.The free tissue fragments were grossly categorized by the pathologist as sedimented blood.Nothing in the material submitted could be categorized as seroma.The device fragment was subjected to an enzymatic digestion process to remove biologic debris.Following digestion the device fragment was examined for material disruptions with the aid of a stereomicroscope.Disruptions identified were not associated with handling or manufacturing process at wl gore and associates.The disruptions were consistent with a surgical procedure.The returned graft showed signs of radial film displacement.However, device disintegration was not apparent in the provided sample.All information has been placed on file for use in tracking and trending.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: d7: if explanted, give date.
 
Event or Problem Description
The following was reported to gore from the hospital purchasing supervisor: a patient had a 6mm gore® propaten® vascular graft placed on (b)(6) 2018 in the forearm.Venous stenosis was noted at the graft-vein anastomosis approximately 2 months post op.At that time the doctor observed the area around the graft bubbled with serous fluid.The doctor reported there was no obvious sign of infection.The doctor plugged the arterial limb to thrombose the graft.Graft removal is planned.
 
Additional Manufacturer Narrative
Corrected data: b3: date of event.B5: describe event or problem.
 
Additional Manufacturer Narrative
Corrected data: b5: describe event or problem d1: brand name.
 
Event or Problem Description
On (b)(6), 2018, a patient was implanted with a gore® propaten® vascular graft in the forearm.A duplex, which was performed on (b)(6), 2018, indicated serous fluid around the implanted graft.Also a venous stenosis was noted at the graft-vein anastomosis.A fistulagram was performed on (b)(6), 2018, where it was reported that the graft was ¿falling apart¿ during the procedure.It was stated that the physician plugged the arterial limb to thrombose the graft.It was also reported that there was no obvious sign of infection.On (b)(6), 2018, the gore® propaten® vascular graft was explanted.It was stated that the patient is now on dialysis through tunneled line, arm is stable, no ischemia.

Brand Name
GORE PROPATEN VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8133884
Report Number2017233-2018-00741
Device Sequence Number183665
Product Code DSY
UDI-Device Identifier00733132605811
UDI-Public00733132605811
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K062161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Catalogue NumberH060040A
Device Lot Number5954941PP029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date08/13/2019
08/13/2019
08/21/2019
08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR